Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 58, NWS Springfield, MO

September 6, 2007Webster County, Missouri

NWS Springfield, MO issued this tornado warning at Sep 6, 2007, 6:46 AM CDT for Webster County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 6:46 AM CDT (11:46 UTC)
Expired
Sep 6, 2007, 6:59 AM CDT
In force
13 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Webster County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 061146
TORSGF
MOC225-061230-
/O.NEW.KSGF.TO.W.0058.070906T1146Z-070906T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEAST WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 730 AM CDT.

* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
  DANGEROUS STORM WAS LOCATED NEAR NIANGUA...OR NEAR MARSHFIELD...
  MOVING NORTHEAST AT 25 MPH.

* THIS TORNADIC STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN WEBSTER COUNTY...INCLUDING THE TOWN OF RADER.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
      3749 9285

$$

FOSTER
2 follow-up statements
000 
WWUS53 KSGF 061155
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT THU SEP 6 2007

MOC225-061230-
/O.CON.KSGF.TO.W.0058.000000T0000Z-070906T1230Z/
WEBSTER MO-
653 AM CDT THU SEP 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHEASTERN WEBSTER COUNTY...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
NIANGUA...OR 6 MILES NORTHEAST OF MARSHFIELD...MOVING NORTHEAST AT 20
MPH.

THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
WEBSTER COUNTY...INCLUDING THE TOWN OF RADER.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
      3749 9285

$$

FOSTER
000 
WWUS53 KSGF 061159
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT THU SEP 6 2007

MOC225-061210-
/O.CAN.KSGF.TO.W.0058.000000T0000Z-070906T1230Z/
WEBSTER MO-
700 AM CDT THU SEP 6 2007

...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
      3749 9285

$$

FOSTER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 6, 2:55 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Sep 6, 2:55 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT THU SEP 6 2007

.DISCUSSION...
THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE
PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK.
THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD
THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND
AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE
OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST
ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN
ADJUSTED ACCORDINGLY.

THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE
APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF
THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE
FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS
LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG
THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE
LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL
CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL
UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE
TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE
SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN
HAVE BEEN INCREASED IN THIS AREA.

A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS
EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF
SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH
PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND
LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH
TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN
MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END
TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS.

ANGLE

&&

.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS
MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND
THUNDERSTORMS WILL ALSO LOWER THE VISIBILITY INTO MVFR AND POSSIBLY
IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS.
CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED LATE THIS MORNING
AND EARLY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY
RESULTING IN WIND GUSTS UP TO 25 KTS...ESPECIALLY IN AREAS THAT SEE
SIGNIFICANT SUNSHINE AND MIXING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT THU SEP 6 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
500 AM CDT THU SEP 6 2007

...HEAVY RAIN POSSIBLE THROUGH MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE
 POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH
 MISSOURI. DRY WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH
 THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING.
 ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
 CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Sep 6, 5:56 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND DMG     CLEVER                  37.03N 93.47W
09/06/2007                   CHRISTIAN          MO   EMERGENCY MNGR

            TREE LIMBS DOWN AND POWER OUTAGES REPORTED

&&

KANGLE
Local storm report, Sep 6, 6:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND DMG     BILLINGS                37.07N 93.55W
09/06/2007                   CHRISTIAN          MO   EMERGENCY MNGR

            TREE LIMBS DOWN AND POWER OUTAGES

&&

KANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:35 AM CDTFlash Flood WarningSGFChristian, Greene6 hr
Sep 6, 5:52 AM CDTTornado WarningSGFGreene, Webster53 min
Sep 6, 6:16 AM CDTFlash Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone6 hr
Sep 6, 6:36 AM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright5 hr
Sep 6, 6:40 AM CDTSevere Thunderstorm WarningSGFBarry65 min
Sep 6, 7:33 AM CDTTornado WarningSGFBarry57 min
Sep 6, 7:57 AM CDTFlash Flood WarningSGFJasper6 hr
Sep 6, 8:29 AM CDTTornado WarningSGFBarry, Stone47 min
Sep 6, 11:14 AM CDTFlash Flood WarningSGFBarton3 hr
Sep 6, 11:47 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone3 hr
Sep 6, 11:52 AM CDTFlash Flood WarningSGFDade6 hr
Sep 6, 11:53 AM CDTAreal Flood WarningSGFWebster6 hr
Sep 6, 12:43 PM CDTFlash Flood WarningSGFChristian3 hr
Sep 6, 3:35 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more60 hr
Sep 6, 3:48 PM CDTAreal Flood WarningSGFChristian4 hr
Sep 6, 5:07 PM CDTSevere Thunderstorm WarningSGFShannon21 min
Sep 6, 6:26 PM CDTSevere Thunderstorm WarningSGFShannon64 min
Sep 6, 6:59 PM CDTFlash Flood WarningSGFShannon4 hr

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.